It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-17-2001, 01:46 PM   #1
Junior Member
 
Join Date: Sep 2001
Posts: 43
JesterGirl HB User
Post Tetracycline and BC pills

I went to go refill my prescription for the Pill today and my pharmacist noticed that I just had a prescription for Tetracycline 2 weeks ago. She asked how long I was on it (4-5 days) and how long I've been off (1 week). Then she proceeded to tell me that the Tetracyline will stay in my system for 2-3 months and will negate the effects of the birth control pill. Is this true??? I have heard that antibiotic can counteract the effects of BC pill if you take both at the same time, but I have NEVER EVER heard that it stays in the system 2-3 months. That is ridiculous. Any input?

 
Old 11-10-2001, 02:35 PM   #2
Newbie
 
Join Date: Oct 2001
Location: Chicago,IL,USA
Posts: 4
Blonde19 HB User
Post

Hi!!!Yes, that does sound pretty ridiculous doesn't it, but the same thing happened to me. Yes it is true that anti-biotics will overweigh the effectiveness of BC pills, but in my case, the tetracycline stayed in my system for 1 month, not 2-3. But I would assume that if it stayed in my sustem for 1 month, and I had only been taking it twice a day for only four days, that the anti-biotic does have the potential of staying in the body for up to three weeks. My suggestion is to definately use other forms of BC such as diafram and/or condoms at least for the nest three months. You don't want to take the chance!!!! Lots of love, Hope everything works out ~~~~~~~

 
Sponsors Lightbulb
   
Old 12-07-2001, 04:02 PM   #3
Junior Member
 
Join Date: Apr 2001
Posts: 12
WL042901 HB User
Post

Hey Jester,
I'm with you - never heard of antibitotics staying in your system that long. If that was the case then why is it that an infection can recur within a few days of finishing antibiotics? I have had several doctors say to double up on contraceptives during the time you're taking antibiotics and for a week or two after. I have even heard as long as 1 month, but never more than that. If you are ever unsure about something that one pharmacist or doctor tells you, feel free to ask a few others to get a general consensus - get a "2nd opinion" so to speak...

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Omnicef plus tetracycline purplefoxglove Lyme Disease 1 07-05-2007 01:18 PM
Tetracycline pill question underdog Acne 10 08-20-2005 05:40 PM
Tetracycline 500 mg twice daily? healthg_15 Acne 3 07-12-2005 06:42 PM
Tetracycline question... xismybaby Acne 0 05-27-2005 12:16 PM
Migraines and tetracycline cozetti Headaches & Migraines 0 02-19-2005 12:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Effexor
Klonopin Lexapro
Paxil
  Prozac
Tylenol
Wellbutrin
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



Worrybucket (2), WhenItRains (2), cmenok (2), Robocat (2), Administrator (1), zuzu8 (1), Sandalla (1), Titchou (1), *Nicola (1), arlowood (1)

Site Wide Totals

teteri66 (1162), MSJayhawk (990), Apollo123 (890), Titchou (825), janewhite1 (823), Gabriel (757), ladybud (737), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:23 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!